lexapro, AD's and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

annmb
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 2/21/2007 5:40 AM (GMT -7)   
hi there,
 
i was on prozac for over 3 years and ive been on different ad's throughout the 9 years ive been diagnosed with depression. I was just switched to lexapro one week ago because i told my doctor i am sooo tired of the weight ive put on . he says its the prozac not the abilify and prescribed lexapro. i know its probably too early to tell the effect of the lexapro on my weight but i am very frustrated with the fact that i have gained over 60# being on these meds. any suggestions!? esperiences? would be helpful
 
ive read so many things on internet about lexapro causing weight gain as well and CAN NOT afford to gain anymore.
 
any responses would be appreciated.
 
annmb

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 2/21/2007 5:53 AM (GMT -7)   
Hi Ann
I have not had personal experiences with my own weight/meds but my son has bipolar and the meds that they put him off made him gain alot of weight.
We talked to the doctor and he started monitoring his weight and then switched to another med. It was a hard process and it seems that alot of anti depressants cause weight gain.
I would keep a record each week of your weight and then talk to your doctor about it. There has to be something that they can give you.
Also,watching the fatty foods and excersising is something that they will tell you to do.
Sorry I am not much help,but I hope you can get this problem resolved.


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

http://www.healingwell.com/donate


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/21/2007 6:35 AM (GMT -7)   
If Prozac is causing weight gain, it's worth trying another SSRI to see if that one is better. Unfortunately, weight gain and sexual dysfunction are the two side effects that cause people to want to get off SSRIs.

Lexapro may be better or it may not. The only way to see is to try it. Abilify can also cause weight gain in combination with an AD, so I'm not convinced that's not the problem as well.

Sometimes we have to accept trade-offs to stay well.

smhiles
New Member


Date Joined Apr 2006
Total Posts : 12
   Posted 2/21/2007 11:24 AM (GMT -7)   
annmb,
I am on lexapro, I can't wait for my pysch to get me off soon, I have gained weight and have sexual dysfunction. I always talk to my docs and let them know what effects the drugs are having on me and my toleration. They are very understanding and work with me, as I have multiple diseases, and they don't want to change too many scripts at a time, which I think is very intelligent on their part. I was on cymbalta before and the trade off for that was lose weight and have sexual dysfunction. I know the meds prescribed by our docs are given because the benefit to us is to be greater than the risk of side effects. Hopefully, the changed script (SSRI) will be very good to me as well as for me. Keep a daily log, and talk to your docs. Hopefully, it will work out.

Smhiles:)
Dx'd RA, MS, FMS, CTS, CFS, Hypothyroidism, Dep, Migraines, Optic Neuritis.
 
still i gotta keep on smhilen' 
 
Many smhiles 4 u.


stronglady4me
Regular Member


Date Joined Jul 2006
Total Posts : 470
   Posted 3/1/2007 4:03 PM (GMT -7)   
Here is what I have found out. My pdoc put me on Lexapro. She said it was the most effective with the least side effects and that if one did have side effects they tend to go away after a few weeks. Several months later we were talking and she mentioned an article that found a correlation between ADs and diabetes. She of course did not give me the article citation. I have done a lot of research on this issue because diabetes does run in my family.

I can't say anthing about ADs/diabetes but in terms of Lexapro all I have found are a few studies that suggest that Lexapro can lower your blood sugar. Lower blood sugar more fatigue, perhaps increased appetite in order to deal with low blood sugar. Keep in mind that I can not confirm any of this. The last time I had blood tests done I was not on meds and it showed a high blood sugar level. I am working to regulate my blood sugar so I eat 6 small meals a day and focus on protein because it stays with you longer (although I shoot for a balanced diet). I would think that focusing on balancing blood sugar would help with this weight gain issue. The meds themselves are not making us gain weight, it is how we handle food while we are on them. Just my thinking on this.
Stronglady4me
Walk in harmony

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 5:06 AM (GMT -7)
There are a total of 2,736,273 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151457 registered members. Please welcome our newest member, jim1909.
157 Guest(s), 3 Registered Member(s) are currently online.  Details
hypoHashimoto, ceecee600, Jozuck12


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer